Thunderstorm Wind, Eddy
- When
- June 10, 2:53 PM MST
- Where
- Eddy County, 1.5 mi SSW of Carlsbad
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.400, -104.240
Thunderstorms developed along an eastward progressing dryline across west Texas and southeast New Mexico. Although the severe hail threat was only marginal due to high freezing levels, a dry sub-cloud layer resulted in a few severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Thunderstorms developed along an eastward progressing dryline across west Texas and southeast New Mexico. Although the severe hail threat was only marginal due to high freezing levels, a dry sub-cloud layer resulted in a few severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 10, 12:23 PM MST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT THU JUN 10 2010
.DISCUSSION...
SATELLITE INDICATES ABUNDANCE OF MID LEVEL MSTR ACRS THE AREA WHILE
WATER VAPOR DEPICTS SHRTWV TROF MOVING NEWD THRU NE MEXICO. 7H WINDS
ARE MORE VEERED TODAY THAN OF LATE AND AS SUCH THE DRYLINE WILL HAVE
A CHANCE TO MOVE E TO W OF LAMESA...NEAR MAF...TO W OF FST. 7H
TEMPS ARE STILL ON THE WARM SIDE ACRS THE PB...WHICH WILL TEND
SUPPRESS CONVECTION ACRS PB. FAVORED AREA FOR TSTMS SEEMS TO BE S
ACRS LOWER TRANS PECOS AND ALONG THE RIO GRANDE WHERE 7H TEMPS ARE
A LITTLE COOLER...SFC DWPNTS REMAIN IN 50S/60S THERE...AND IN
CLOSER PROXIMITY TO AFOREMENTIONED SHRTWV TROF. 40KT LLJ DEVELOPS
TONIGHT FROM MAF EWD WHICH WILL HOLD SFC WINDS UP AND WITH DWPNTS
COMING UP IT WILL BE A WARM NIGHT. SIMILAR CONDITIONS FRIDAY.
TIMING OF SHRTWV TROF WILL BE IMPORTANT AND SEE SOME INDICATIONS
THAT IT MAY PASS EARLY...THUS FAVORING BETTER CHANCE OF STORMS TO
THE E. 7H TEMPS DO COOL A DEGREE OR SO AND THUS CAP A LITTLE
WEAKER. NAM12 DOES DEVELOP PRECIP ACRS FAR SE PB AROUND 00Z/SAT
BUT WHEN TAKEN IN CONSIDERATION WITH OTHER DATA EXPECT PRECIP TO
BE A LITTLE FARTHER E. IT WILL STILL BE HOT ACRS MOST CWFA WITH
85H TEMPS 30-32C. SAT LOOKS TO THE MOST FAVORED DAY FOR PRECIP IN
THE NEAR TERM. DEEP UPPER LOW WILL MOVE INTO AZ SAT PM AND 7H
WINDS WILL BACK AND MSTR WILL HOLD IN ACRS THE WRN AREAS...POSSIBLY
JUST INTO THE LEE OF THE MTNS. WITH UPPER LOW NEARING THE 7H TEMPS
WILL DECREASE AND THE LOW LEVEL CONVERGENT ZONE WILL BE W OF MAF.
STORMS DEVELOPMENT INITIALLY IN PROXIMITY TO HIER TERRAIN OF DAVIS
MTNS THEN STEERING FLOW WILL PUSH STORMS NEWD WITH GOOD CHANCE OF
OUTFLOW SERVING AS AN ADDITIONAL FOCUS FOR STORMS ACRS PB. NAM12
CAPES ARE RATHER IMPRESSIVE ACRS PB WITH VALUES OVER 3K J/KG WITH
7H-5H LR/S NEAR 7.5 C/KM AND SFC DWPNTS ACRS PB IN THE 60S...BY
FAR SAT HAS THE WEAKEST CINH OF PREVIOUS DAYS. BULK SHEAR WILL BE
AROUND 30KTS AND THUS SEVERE STORMS WILL BE FAVORED. 85H TEMPS
CONTINUE TO COOL ENDING UP AROUND 27-28C AT MAF SAT PM. WILL MAKE
ADJUSTMENT TO POPS...ESPECIALLY SAT TO EXPAND FARTHER SW AND INCREASE
TO SCT IN A FEW PLACES. INTO SUNDAY COLD FRONT WILL BE A CONCERN.
ONE WAY OR ANOTHER MODELS SEEM TO DEVELOP GENEROUS PRECIP
ALONG/NEAR FRONT SAT PM ACRS NRN PANHANDLES WHICH WILL HELP TO
PUSH FRONT FARTHER S. NAM12 IS FARTHEST S AND TEND TO AGREE WITH
THAT SOLN. 5H MID LEVEL SPEED MAX WILL BE WORKING ITS WAY E. DRY
AIR MAY SURGE NEWD ACRS SE NM PLAINS INTO THE NW PB BUT ELSEWHERE
LOW LEVEL MSTR WILL HOLD IN PLACE. SEEMS REASONABLE THAT ISOLD
TSTMS WILL BE POSSIBLE ALONG/DRYLINE AND IN DAVIS MTNS SUN. 85H
THERMAL RIDGE CONTINUES TO COOL AND IS ORIENTED ACRS SE NM/UPPER
TRANS PECOS. AS 5H TROF FINALLY PASSES MON FRONT WILL BE FREE TO
MOVE FARTHER S AND SHOULD AT LEAST BE IN THE NRN CWFA. SCT TSTMS
WILL BE POSSIBLE ALONG THE FRONT (NRN PB) THEN DEVELOPING SWD
ALONG DRYLINE. GFS/GEM IN AGREEMENT WITH MID LEVEL RIDGE AXIS S
AND FRONTAL REMNANTS MAY STILL BE AROUND...SO AT LEAST ISOLD POPS
STILL WARRANTED. INTO WED MID LEVEL RIDGE AXIS BUILDS N AND THIS
WILL TEND BRING PRECIP TO AN END ACRS PLAINS...HOWEVER ON WWD
PERIPHERY OF RIDGE 5H THETA-E RIDGE MAY BECOME ESTABLISHED HOLDING
POPS ACRS WRN 1/3 OF CWFA. 85H TEMPS OF 28C ACRS PB TO 30C ACRS SE
NM. MEANWHILE AS FAST MOVING SHRTWV TROF MOVES INTO CNTRL PLAINS
IT WILL PUSH A FRONT S INTO PANHANDLE WHICH SHOULD BE FAR ENUF TO
THE N TO GO WITH SIMILAR FCST TO WED.
&&
.FIRE WEATHER...
MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES ARE BEGINNING TO DROP
BELOW 15 PERCENT ACROSS THE GUADALUPE MOUNTAINS BLO 6KFT. HERE...
LOCAL RED FLAG CONDITIONS ARE EXPECTED THROUGH THE EARLY EVENING
HOURS WITH 20 FOOT WIND SPEEDS TO 20 MPH AT TIMES. THE GDP ASOS IS
CURRENTLY REPORTING SUSTAINED SPEEDS OF 26 MPH AND A RH OF 14
PERCENT. BY FRIDAY MORNING RELATIVE HUMIDITY RECOVERY WILL BE FAIR
TO GOOD FROM WEST TO EAST RESPECTIVELY. WARM TEMPERATURES TOMORROW
WILL CONTINUE TO RESULT IN MIN RH VALUES FALLING INTO THE TEENS
MAINLY WEST OF THE PECOS RIVER VALLEY. SOUTHWESTERLY 20 FOOT WINDS
NEAR 20 MPH ACROSS THE GUADALUPE MOUNTAINS...AND PERHAPS THE
ADJACENT PLAINS...WILL RESULT IN NEAR CRITICAL TO CRITICAL FIRE
WEATHER CONDITIONS TOMORROW AFTERNOON. FOR THE MOMENT...WE WILL
NOT ISSUE A RED FLAG WARNING SINCE THE ANTICIPATED 20 FOOT WIND
SPEEDS MAY NOT REACH/EXCEED 20 MPH FOR 3 OR MORE HOURS. LOW LEVEL
MOISTURE WILL BEGIN TO INCREASE ACROSS THE ENTIRE AREA FOR
SATURDAY MORNING...RESULTING IN GOOD RH RECOVERY FOR MANY
LOCATIONS. FAIR RECOVERY IS EXPECTED IN THE GUADALUPE
MOUNTAINS AND THE VAN HORN CORRIDOR. NEAR CRITICAL FIRE WEATHER
CONDITIONS WILL ONCE AGAIN BE POSSIBLE ACROSS THE GUADALUPE
MOUNTAINS SATURDAY AFTERNOON...AS A MID TO UPPER LEVEL LOW NEARS
WESTERN AZ. FOR THE DAVIS MTNS FRIDAY IS EXPECTED TO BE A DOWN DAY
WRT TO LIGHTNING BUT THEREAFTER THERE WILL BE ENUF MSTR TO BE
CONCERNED ABOUT AFTERNOON TSTMS INTO THE MIDDLE OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 76 96 73 98 / 10 10 10 20
CARLSBAD NM 68 101 68 100 / 10 10 10 10
DRYDEN TX 74 98 75 97 / 20 10 10 20
FORT STOCKTON TX 73 100 73 96 / 20 10 10 20
GUADALUPE PASS TX 68 92 65 92 / 10 10 10 10
HOBBS NM 67 100 71 98 / 10 10 10 20
MARFA TX 59 93 58 92 / 10 10 10 10
MIDLAND INTL AIRPORT TX 74 99 74 96 / 20 10 10 20
ODESSA TX 75 100 75 96 / 10 10 10 20
WINK TX 73 103 75 100 / 10 10 10 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 PM CDT THU JUN 10 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 216 PM CDT THU JUN 10 2010 /116 PM MDT THU JUN 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING CONTINUES FOR THE GUADALUPE MOUNTAINS FOR THIS AFTERNOON AND EVENING...FOR ELEVATIONS MAINLY BELOW 6000 FT. HIGH FIRE DANGER...LOW RELATIVE HUMIDITY AND 20 FOOT SUSTAINED WINDS NEAR 20 MPH WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE AREA...MAINLY NEAR THE DAVIS MOUNTAINS AND LOWER TANS PECOS. SOME OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS AND LIGHTNING BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS FRIDAY CONTINUING INTO EARLY NEXT WEEK WITH THE FOCUS SHIFTING EASTWARD AWAY FROM THE MOUNTAINS SATURDAY. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE...ESPECIALLY SATURDAY AFTERNOON AND EVENING NEAR THE NORTHERN PERMIAN BASIN AND LEA COUNTY NEW MEXICO...WITH HAIL...STRONG WIND GUSTS AND LIGHTNING BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 448 PM CDT THU JUN 10 2010 TXZ067-075-102230- WARD-PECOS- 448 PM CDT THU JUN 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTH CENTRAL PECOS AND SOUTHEASTERN WARD COUNTIES UNTIL 530 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 8 MILES SOUTH OF COYANOSA AT 448 PM CDT...MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The Holloman AFB radar (KHDX), 191 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2010Every state in 2010This day in weather historyWarnings in New Mexico, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241436.